Ritalin LA Overdose
As with any drug, it is possible to take too much Ritalin LA. Overdose symptoms may include hyperactivity, muscle pains, or shakiness. The actual effects will depend on how much Ritalin LA was taken and whether it was taken with drugs, alcohol, or other medications. Common treatment options for a Ritalin LA overdose include "pumping the stomach," IV fluids, and supportive care.
Ritalin LA® (methylphenidate extended-release) is a prescription medication that is used to treat attention deficit hyperactivity disorder (ADHD). As with all medications, it is possible to take too much Ritalin LA.
If you happen to overdose on Ritalin LA, seek immediate medical attention.
The actual symptoms of a Ritalin LA overdose will vary, depending on a number of factors, including how much of the drug was taken and whether it was taken with other medicines, alcohol, and/or drugs. Possible symptoms include:
- Hyperactivity (trouble sitting still)
- Rapid breathing
- Muscle pains
- Hallucinations (seeing or hearing things that are not really there).
The treatment for a Ritalin LA overdose will also vary. If the overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Ritalin LA overdose may include:
- Fluids through an intravenous line (IV)
- Other treatments based on complications that occur
- Closely monitoring the heart and lungs.
It is important that you seek prompt medical attention if you believe that you may have overdosed on Ritalin LA.